Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taken morning-after pill after unprotected sex, missed periods, light spotting after last period. Worried about pregnancy

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Question
Hi! I had unprotected sex once last month 8 days before my period. I took a morning-after pill (levonelle onestep) and the period was 3 days later than usual. Now, i have not got my period though it is due for 4-5 days already. I also had light spotting one week after my last period. it lasted four days. I feel perfectly well now but deeply worried if i might be pregnant, since I always have regular periods. (never skip a month) I did three home pregnancy tests today and yesterday closely following the instructions, and all showing negative results. Should I go for a blood test or wait?
Posted Mon, 21 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Shainaz Arif Kaware 23 minutes later
Hello;

Thanks for your query.

Delayed period for 4-5 days and light spotting after last period could be side effect caused by levonelle one step. Besides the three home pregnancy test are negative, so it is less likely that you are pregnant.

But if you have had unprotected sex in this month and have not taken any pill only then there can be chances of getting pregnant. Then I would suggest you to wait for another 3 days and if you do not get periods then do Beta HCG (beta human chorionic gonadotrophin) which is a blood test to confirm pregnancy.

Hope this answer helps you and reduces your worries. In case you have any further query please write back and I shall help you.
Please accept this answer and close the query if you have no further questions.

Take care and Regards
Above answer was peer-reviewed by
 
Follow-up: Taken morning-after pill after unprotected sex, missed periods, light spotting after last period. Worried about pregnancy 15 hours later
Thank you doctor! Just to further clarify something. This is the last intercourse I have had up to the present. Does that mean it is quite unlikely that im pregnant? in this case, how long should i wait til I need a blood test?

In addition to this, is there anything i can eat/drink to "regularise" my period? I think im getting more acnes (but not very serious) and go to toilet a bit more often than usual this week. is that only because of stress?

Thank you again!
 
 
Answered by Dr. Shainaz Arif Kaware 8 hours later
Hello;
Thanks for writing back.
Since you had intercourse last month and you had normal period it is less likely that you are pregnant.Still if you are worried you can get serum HCG blood test done after 2 days.
The increased acne can be a premenstrual flare up so no reason to get worried if they are not very painful or have pus.
Have a diet XXXXXXX in protein and iron foods and avoid consuming refined, processed and junk foods as far as possible.Foods like white pumpkin, papaya, dates, drumstick, snake gourd, bitter gourd and cucumber are known to be helpful to regularize menstruation.
The increased frequency of urine can be due to infection in urinary tract or even due to anxiety.
Hope that this answer settles all your concerns.In case of any query please write back and I shall help you.
Please accept this answer and close this query if you have no further queries.
Wishing you good health.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor